Alert archive / Oklahoma / Heat Advisories in 2011
Heat Advisory 4, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Jun 28, 2011, 3:30 AM CDT for 5 counties in Oklahoma. It took effect at Jun 28, 2011, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2011, 3:30 AM CDT (08:30 UTC)
- In effect from
- Jun 28, 2011, 1:00 PM CDT
- Expired
- Jun 28, 2011, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Choctaw County, OK, Haskell County, OK, Latimer County, OK, Pittsburg County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 116 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1369 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 2853 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
168 WWUS74 KTSA 280830 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 330 AM CDT TUE JUN 28 2011 ARZ019-020-029-OKZ049-053-072>076-281630- /O.NEW.KTSA.HT.Y.0004.110628T1800Z-110629T0200Z/ /O.NEW.KTSA.EH.A.0001.110629T1500Z-110702T0200Z/ CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-SEQUOYAH-PITTSBURG- HASKELL-LATIMER-LE FLORE- 330 AM CDT TUE JUN 28 2011 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A HEAT ADVISORY... WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING AND AN EXCESSIVE HEAT WATCH HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PUSHMATAHA...PITTSBURG...SEQUOYAH...CHOCTAW...LE FLORE...LATIMER AND HASKELL. IN ARKANSAS...CRAWFORD...SEBASTIAN AND FRANKLIN. HAZARDOUS WEATHER... * THE COMBINATION OF HEAT AND HUMIDITY TODAY WILL LEAD TO AFTERNOON HEAT INDEX VALUES ABOVE 105 DEGREES. ALTHOUGH TONIGHTS LOW TEMPERATURES WILL DROP INTO THE LOW TO MID 70S ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...WHICH WILL PROVIDE SOME RELIEF...THE HEAT AND HUMIDITY ARE EXPECTED TO WORSEN AGAIN ON WEDNESDAY...AND CONTINUE INTO AT LEAST FRIDAY EVENING. HEAT INDEX VALUES DURING THE LATTER PART OF THE WEEK COULD APPROACH 110...WITH OVERNIGHT LOWS REMAINING IN THE UPPER 70S TO NEAR 80. IMPACTS... * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DEFINITION... * A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. * AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT TEMPERATURES IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ OKZ054>068-070-071-281630- /O.NEW.KTSA.EH.A.0001.110629T1500Z-110702T0200Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE-MCINTOSH- 330 AM CDT TUE JUN 28 2011 ...EXCESSIVE HEAT WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED AN EXCESSIVE HEAT WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...CREEK...OKFUSKEE...OKMULGEE...TULSA... ROGERS...MAYES...DELAWARE...WAGONER...WASHINGTON...OSAGE... CRAIG...NOWATA...PAWNEE...OTTAWA...MCINTOSH AND MUSKOGEE. HAZARDOUS WEATHER... * AFTER A BRIEF RESPITE FROM THE HEAT AND HUMIDITY TODAY...EXCESSIVE HEAT CONDITIONS ARE LIKELY TO RETURN WEDNESDAY...AND CONTINUE INTO AT LEAST FRIDAY EVENING. HEAT INDEX VALUES DURING THE LATTER PART OF THE WEEK COULD APPROACH 110...WITH OVERNIGHT LOWS REMAINING IN THE UPPER 70S TO NEAR 80. IMPACTS... * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DEFINITION... * AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT TEMPERATURES IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
2 follow-up statements
036 WWUS74 KTSA 281553 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1053 AM CDT TUE JUN 28 2011 ARZ019-020-029-OKZ049-053-072>076-290200- /O.CON.KTSA.HT.Y.0004.110628T1800Z-110629T0200Z/ /O.CON.KTSA.EH.A.0001.110629T1500Z-110702T0200Z/ CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-SEQUOYAH-PITTSBURG- HASKELL-LATIMER-LE FLORE- 1053 AM CDT TUE JUN 28 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY EVENING... A HEAT ADVISORY IS IN EFFECT UNTIL 9 PM CDT THIS EVENING AND AN EXCESSIVE HEAT WATCH IS ALSO IN EFFECT STARTING WEDNESDAY MORNING THROUGH FRIDAY EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PUSHMATAHA...PITTSBURG...SEQUOYAH...CHOCTAW...LE FLORE...LATIMER AND HASKELL. IN ARKANSAS...CRAWFORD...SEBASTIAN AND FRANKLIN. HAZARDOUS WEATHER... * THE COMBINATION OF HEAT AND HUMIDITY TODAY WILL LEAD TO AFTERNOON HEAT INDEX VALUES ABOVE 105 DEGREES. ALTHOUGH TONIGHTS LOW TEMPERATURES WILL DROP INTO THE LOW TO MID 70S ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...WHICH WILL PROVIDE SOME RELIEF...THE HEAT AND HUMIDITY ARE EXPECTED TO WORSEN AGAIN ON WEDNESDAY...AND CONTINUE INTO AT LEAST FRIDAY EVENING. HEAT INDEX VALUES DURING THE LATTER PART OF THE WEEK COULD APPROACH 110...WITH OVERNIGHT LOWS REMAINING IN THE UPPER 70S TO NEAR 80. IMPACTS... * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ OKZ054>068-070-071-290200- /O.CON.KTSA.EH.A.0001.110629T1500Z-110702T0200Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE-MCINTOSH- 1053 AM CDT TUE JUN 28 2011 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY EVENING... AN EXCESSIVE HEAT WATCH IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...CREEK...OKFUSKEE...OKMULGEE...TULSA... ROGERS...MAYES...DELAWARE...WAGONER...WASHINGTON...OSAGE... CRAIG...NOWATA...PAWNEE...OTTAWA...MCINTOSH AND MUSKOGEE. HAZARDOUS WEATHER... * AFTER A BRIEF RESPITE FROM THE HEAT AND HUMIDITY TODAY...EXCESSIVE HEAT CONDITIONS ARE LIKELY TO RETURN WEDNESDAY...AND CONTINUE INTO AT LEAST FRIDAY EVENING. HEAT INDEX VALUES DURING THE LATTER PART OF THE WEEK COULD APPROACH 110...WITH OVERNIGHT LOWS REMAINING IN THE UPPER 70S TO NEAR 80. IMPACTS... * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
823 WWUS74 KTSA 282110 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 410 PM CDT TUE JUN 28 2011 ARZ019-020-029-OKZ049-053-072>076-290515- /O.CON.KTSA.HT.Y.0004.000000T0000Z-110629T0200Z/ /O.CON.KTSA.EH.A.0001.110629T1500Z-110702T0200Z/ CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-SEQUOYAH-PITTSBURG- HASKELL-LATIMER-LE FLORE- 410 PM CDT TUE JUN 28 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY EVENING... A HEAT ADVISORY IS IN EFFECT AND AN EXCESSIVE HEAT WATCH IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PUSHMATAHA...PITTSBURG...SEQUOYAH...CHOCTAW...LE FLORE...LATIMER AND HASKELL. IN ARKANSAS...CRAWFORD...SEBASTIAN AND FRANKLIN. HAZARDOUS WEATHER... * HEAT INDEX VALUES WILL REMAIN NEAR 105 THE REMAINDER OF THE AFTERNOON INTO THE EVENING HOURS. SCATTERED THUNDERSTORMS WILL BRING TEMPORARY RELIEF FROM THE HEAT...BUT ALSO THE THREAT OF SEVERE WEATHER. WEDNESDAY WILL BE AS HOT AS TODAY...AND THURSDAY PROBABLY EVEN HOTTER. AN EXCESSIVE HEAT WATCH HAS BEEN POSTED FOR WEDNESDAY THROUGH FRIDAY. IMPACTS... * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. * TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ OKZ054>068-070-071-290515- /O.CON.KTSA.EH.A.0001.110629T1500Z-110702T0200Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE-MCINTOSH- 410 PM CDT TUE JUN 28 2011 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY EVENING... AN EXCESSIVE HEAT WATCH IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...CREEK...OKFUSKEE...OKMULGEE...TULSA... ROGERS...MAYES...DELAWARE...WAGONER...WASHINGTON...OSAGE... CRAIG...NOWATA...PAWNEE...OTTAWA...MCINTOSH AND MUSKOGEE. HAZARDOUS WEATHER... * SLIGHTLY COOLER WEATHER TODAY...WILL GIVE WAY TO MORE UNSEASONABLY HOT AND HUMID WEATHER WEDNESDAY THROUGH FRIDAY. HEAT INDEX VALUES MAY EXCEED 105 WEDNESDAY AND LIKELY REACH THE 105 TO 110 INTERVAL THURSDAY. THURSDAY WILL PROBABLY BE ABOUT AS HOT AS IT WAS TUESDAY. AN EXCESSIVE HEAT WATCH HAS BEEN POSTED FOR WEDNESDAY THROUGH FRIDAY. IMPACTS... * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. * TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jun 28, 2:53 AM CDT, 37 minutes earlier.
Area forecast discussion, Jun 28, 2:53 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
253 AM CDT TUE JUN 28 2011
.DISCUSSION...
FRONT HAS BECOME LARGELY STATIONARY OVER THE AREA EARLY THIS
MORNING...STRETCHING FROM NEAR ATOKA TO FAYETTEVILLE. TEMPERATURES
AREAWIDE ARE SEVERAL DEGREES COOLER THAN AT THIS SAME TIME
YESTERDAY DUE TO LIGHTER WINDS...WITH TEMPERATURES NORTH OF THE
BOUNDARY IN THE 70S. ELEVATED CONVECTION HAS BEEN DEVELOPING WELL
NORTH OF THE BOUNDARY NEAR THE KANSAS AND OKLAHOMA BORDERS DURING
THE PAST COUPLE OF HOURS. WILL MONITOR RADAR TRENDS PRIOR TO
ISSUANCE TO DETERMINE IF POPS WILL BE REQUIRED ACROSS AREAS NEAR
THE KANSAS BORDER...AS CURRENT THINKING IS THAT MUCH OF THE
ACTIVITY WILL REMAIN NORTH OF THE STATE LINES...WITH PORTIONS OF
NORTHWEST ARKANSAS MORE LIKELY TO SEE STORMS AFTER 12Z.
TEMPERATURES TODAY WILL BE SOMEWHAT TRICKY...WITH HIGHS LIKELY TO
BE SOME 10 TO 15 DEGREES COOLER ACROSS MUCH OF NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS THAN YESTERDAY...BUT STILL HOT TO THE SOUTH
OF INTERSTATE 40. DEW POINTS IN THE LOWER 70S WILL LEAD TO 105
HEAT INDICES ACROSS MUCH OF SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS...LEADING TO THE NECESSITY FOR A HEAT ADVISORY THIS
AFTERNOON TO THE SOUTH OF A MCALESTER TO VAN BUREN LINE.
THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS AFTERNOON ALONG AND
SOUTH OF THE BOUNDARY...BUT A BETTER CHANCE FOR STORMS WILL OCCUR
TONIGHT. AN MCS IS EXPECTED TO DEVELOP THIS EVENING IN WESTERN
KANSAS IN RESPONSE TO A STRONG LOW LEVEL JET IN THE HIGH PLAINS.
MODELS HAVE CONSISTENTLY INDICATED THAT THE MCS WILL MOVE ACROSS
EASTERN OKLAHOMA AND WESTERN PARTS OF ARKANSAS TONIGHT...AND
POSSIBLY INTO TOMORROW MORNING. FOR NOW...WILL CONTINUE TO PUT
HIGHEST POPS IN THE TONIGHT PERIOD...BUT LATER SHIFTS WILL HAVE TO
MONITOR TO SEE IF THESE NEED TO BE PUSHED BACK INTO THE 12-18Z
WEDNESDAY PERIOD.
THE FRONT WILL RETURN TO THE NORTH OF THE AREA...ALLOWING THE HEAT
AND HUMIDITY TO AGAIN TAKE HOLD OF THE WEATHER PICTURE. HEAT
INDICES APPROACHING 110 AND TRIPLE DIGIT HIGHS WILL AGAIN BE
LIKELY FROM WEDNESDAY INTO AT LEAST THE EARLY PART OF THE WEEKEND.
WILL ISSUE AN EXCESSIVE HEAT WATCH FOR ALL OF EASTERN OKLAHOMA
EXCEPT ADAIR COUNTY...AND WEST CENTRAL ARKANSAS FROM TOMORROW INTO
FRIDAY EVENING. CONFIDENCE IS FAIRLY HIGH THAT THE HEAT INDEX
CRITERIA /105/ FOR A WARNING WILL EXIST ACROSS THE ENTIRE
AREA...BUT CONFIDENCE IS LOWER THAT THE LOW TEMPERATURE CRITERIA
WILL BE MET EVERYWHERE...EXCEPT TUL AND FSM. THERE IS ALSO A NON
ZERO CHANCE THAT TONIGHTS EXPECTED MCS ACTIVITY COULD REDUCE HIGHS
AND HEAT INDICES FOR SOME PART OF THE AREA WEDNESDAY...DELAYING
THINGS INTO THURSDAY.
LARGELY DRY WEATHER WILL RETURN WITH THE HEAT AND HUMIDITY BY
THURSDAY AND PERSIST THROUGH THE REST OF THE FORECAST. THE NEW
ECMWF RUN DOES SHOW SOME HOPE...HOWEVER...AS IT TAKES A BREWING
TROPICAL SYSTEM CURRENTLY NEAR THE YUCATAN THE NORTH INTO A
WEAKNESS IN THE UPPER LEVEL RIDGE TO THE EAST OF THE ROCKIES. THE
MODEL SOLUTION SPLITS THE UPPER RIDGE IN HALF...WHICH WOULD LEAD
TO COOLER TEMPERATURES AND SOME NEEDED RAINFALL. NOT GOING TO BITE
ON THIS SOLUTION JUST YET...AS IT DOES NOT HAVE THE SUPPORT OF
OTHER MODELS OR ITS PREVIOUS SOLUTIONS. BEARS WATCHING HOWEVER.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 91 75 99 80 / 10 40 20 0
FSM 96 75 98 75 / 30 40 20 0
MLC 96 74 99 76 / 30 30 10 10
BVO 88 70 98 76 / 10 40 20 0
FYV 89 70 93 74 / 20 40 20 0
BYV 88 70 91 72 / 20 30 20 0
MKO 93 72 98 77 / 20 40 20 0
MIO 89 71 96 76 / 10 30 20 0
F10 91 74 98 78 / 20 40 10 0
HHW 98 74 98 76 / 30 20 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY FROM 1 PM TUESDAY TO 9 PM TUESDAY FOR OKZ049-
OKZ053-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
EXCESSIVE HEAT WATCH FROM 10 AM WEDNESDAY TO 9 PM FRIDAY FOR
OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ068-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...EXCESSIVE HEAT WATCH FROM 10 AM WEDNESDAY TO 9 PM FRIDAY FOR
ARZ019-ARZ020-ARZ029.
HEAT ADVISORY FROM 1 PM TUESDAY TO 9 PM TUESDAY FOR ARZ019-
ARZ020-ARZ029.
&&
SHORT TERM...30
LONG TERM....22Hazardous weather outlook, Jun 27, 9:22 PM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 922 PM CDT MON JUN 27 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 922 PM CDT MON JUN 27 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER MIDNIGHT. DISCUSSION... SCATTERED THUNDERSTORMS MAY STILL DEVELOP OVERNIGHT ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. AMPLE INSTABILITY REMAINS PRESENT TO SUPPORT A LIMITED RISK OF SEVERE WEATHER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED...PRIMARILY ACROSS NORTHWEST ARKANSAS LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...SEVERE THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. THURSDAY THROUGH SUNDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... SCATTERED STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING...AS A FRONTAL BOUNDARY BEGINS TO SLOWLY LIFT NORTHWARD. LARGE HAIL AND DOWNBURST WINDS WOULD BE THE PRIMARY RISK. THUNDERSTORM CHANCES WILL CONTINUE INTO WEDNESDAY...THOUGH LIKELY BECOME LESS WIDESPREAD AS THE DOME OF HIGH PRESSURE ALOFT BEGINS TO BUILD BACK OVER THE REGION. THIS WILL MARK THE RETURN OF EXCESSIVE HEAT CONDITIONS TO A LARGE PORTION OF THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 28, 2:17 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
217 AM CDT TUE JUN 28 2011
OKZ057-280745-
CRAIG OK-
217 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHEASTERN CRAIG
AT 217 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF CHETOPA KANSAS...MOVING SOUTHEAST AT 15 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3701 9501 3699 9501 3699 9503 3698 9503
3697 9504 3695 9500 3684 9500 3699 9520
3701 9518
TIME...MOT...LOC 0717Z 302DEG 12KT 3699 9512Special weather statement, Jun 28, 2:41 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
241 AM CDT TUE JUN 28 2011
OKZ057-280815-
CRAIG OK-
241 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
EASTERN CRAIG
AT 241 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
WELCH...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...PYRAMID CORNERS...BLUEJACKET AND WELCH.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.
LAT...LON 3696 9501 3695 9500 3681 9499 3680 9500
3674 9519 3696 9523 3697 9503
TIME...MOT...LOC 0741Z 343DEG 7KT 3693 9511The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:17 AM CDT | Special Weather Statement | TSA | Craig | 28 min |
| Jun 28, 2:41 AM CDT | Special Weather Statement | TSA | Craig | 34 min |
| Jun 28, 3:30 AM CDT | Excessive Heat Watch | TSA | Cherokee, Choctaw, Craig, Creek, Delaware, Haskell and 15 more | 60 hr |
| Jun 28, 7:45 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 60 min |
| Jun 28, 8:44 AM CDT | Special Weather Statement | TSA | Creek | 46 min |
| Jun 28, 9:18 AM CDT | Special Weather Statement | TSA | Wagoner | 27 min |
| Jun 28, 9:43 AM CDT | Special Weather Statement | TSA | Wagoner | 32 min |
| Jun 28, 9:45 AM CDT | Special Weather Statement | TSA | Tulsa | 45 min |
| Jun 28, 10:19 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 41 min |
| Jun 28, 10:56 AM CDT | Special Weather Statement | TSA | Mayes | 49 min |
| Jun 28, 3:50 PM CDT | Special Weather Statement | TSA | Pushmataha | 25 min |
| Jun 28, 4:08 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 52 min |
| Jun 28, 4:24 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 66 min |
| Jun 28, 5:01 PM CDT | Areal Flood Advisory | TSA | Pushmataha | 119 min |
| Jun 28, 5:11 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 64 min |
| Jun 28, 6:00 PM CDT | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 2 hr |
| Jun 28, 6:06 PM CDT | Special Weather Statement | TSA | Choctaw | 24 min |
| Jun 28, 6:12 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pittsburg, Pushmataha | 63 min |
| Jun 28, 6:31 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 44 min |
| Jun 28, 4:34 AM CDT | Severe Thunderstorm Warning | TSA | Carroll | 56 min |
| Jun 28, 6:15 AM CDT | Severe Thunderstorm Warning | TSA | Carroll | 22 min |
| Jun 28, 6:57 AM CDT | Special Weather Statement | TSA | Carroll | 33 min |
| Jun 28, 7:15 AM CDT | Special Weather Statement | TSA | Madison | 30 min |
| Jun 28, 7:38 AM CDT | Special Weather Statement | TSA | Madison | 22 min |
Nearby
Heat Advisories in Oklahoma, 2011Heat Advisories in Arkansas, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.